View Single Post
Old 05-19-2003, 02:59 PM   #5
memphisbelle memphisbelle is offline
Junior Member
 
Join Date: May 2003
Location: memphis, tn usa
Posts: 11
memphisbelle HB User
Post

If you feel like your headaches are hormonal, definitely talk to your ob/gyn. i have hormonal migraines, and have been on mircette, and a host of other birth control pills. now, however, they have more effective methods of delivering the hormones so you don't have peaks in valleys throughout your day. i recently went four months with a migraine -- and had to get an mri (which showed nothing), and put up with a lot of nonsense to get some meds that would work until we could change my hormones. talk to your doctor about the birth control patch and the vaginal ring -- both supply a steady stream of hormones -- and have lower doses of estrogen, which helps keep the risks related with the pill down. the vaginal ring has 15 micrograms per day of estrogen and the patch has 25. mircette has 20 -- so it's in between if the others are not available to you or if you are uncomfortable with them. mircette worked very well for me for about a year -- and i don't know what initiated the change, but it stopped working as well. the difference between mircette and other birth control pills is that it has only two completely hormone free days in a four-week cycle, whereas most pills have seven days -- so two days of worse headaches instead of seven. it made a big difference, and now they even have a generic available so the costs are better. i am personally using the ring, and after getting up at 6:30 every single morning for 7 years to take my pill at the same time, i forget that it is even there. you can't feel it at all -- and don't have to think about it for (depending on which you do) 21 or 28 days. it is a godsend. and it is not at all awkward at other times either.... a general doctor is not going to know as much about hormonal migraines as an ob/gyn -- so definitely go see one. good luck! keep us posted!